Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 12, 2007, 4:51 PM CDT for Benson County, Towner County, North Dakota. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 12, 2007, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Benson County, ND, Towner County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:05 PM CDT | HAIL 1 | 5 Nw Harlow, ND | |
| Jun 12, 5:12 PM CDT | HAIL 0.75 | 1 Ne York, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:02 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 122152
SVRFGF
NDC005-095-122245-
/O.NEW.KFGF.SV.W.0050.070612T2151Z-070612T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
451 PM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BENSON COUNTY IN NORTHEAST NORTH DAKOTA...
SOUTHWESTERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 545 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED 3 MILES NORTHWEST OF HARLOW...OR 33 MILES WEST OF
DEVILS LAKE...MOVING TO THE NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEEDS AT 500 PM CDT...
YORK AT 505 PM CDT...
7 MILES SOUTHWEST OF BISBEE AT 545 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4814 9972 4812 9945 4871 9926 4874 9948
4837 9953 4836 9969
$$
HOPPES4 follow-up statements
000
WWUS53 KFGF 122216
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
516 PM CDT TUE JUN 12 2007
NDC005-095-122245-
/O.CON.KFGF.SV.W.0050.000000T0000Z-070612T2245Z/
BENSON ND-TOWNER ND-
516 PM CDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL BENSON AND SOUTHWESTERN TOWNER COUNTIES...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED 3 MILES SOUTH OF YORK...OR 33 MILES WEST OF DEVILS
LAKE...MOVING TO THE NORTH AT 20 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR NORTHEAST NORTH DAKOTA.
LAT...LON 4814 9972 4812 9945 4871 9926 4874 9948
4837 9953 4836 9969
$$
HOPPES000
WWUS53 KFGF 122222
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
522 PM CDT TUE JUN 12 2007
NDC005-095-122245-
/O.CON.KFGF.SV.W.0050.000000T0000Z-070612T2245Z/
BENSON ND-TOWNER ND-
522 PM CDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL BENSON AND SOUTHWESTERN TOWNER COUNTIES...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM
WAS LOCATED NEAR YORK...OR 34 MILES WEST OF DEVILS LAKE...MOVING TO
THE NORTH AT 20 MPH. QUARTER SIZE HAIL WAS REPORTED 5 MILES
NORTHWEST OF HARLOW AT 505 PM CDT.
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR NORTHEAST NORTH DAKOTA.
LAT...LON 4814 9972 4812 9945 4871 9926 4874 9948
4837 9953 4836 9969
$$
HOPPES000
WWUS53 KFGF 122234
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
533 PM CDT TUE JUN 12 2007
NDC005-095-122245-
/O.CON.KFGF.SV.W.0050.000000T0000Z-070612T2245Z/
BENSON ND-TOWNER ND-
533 PM CDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL BENSON AND WESTERN TOWNER COUNTIES...
AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED 5 MILES NORTH OF PERTH...OR 48 MILES WEST OF
LANGDON...MOVING TO THE NORTH AT 35 MPH. PENNY SIZED HAIL WAS
REPORTED 1 MILE NORTHEAST OF YORK AT 512 PM CDT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AMOURDALE BY 540 PM CDT...
HANSBORO BY 545 PM CDT...
DURING THUNDERSTORMS YOU SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT
STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR NORTHEAST NORTH DAKOTA.
LAT...LON 4818 9954 4812 9945 4900 9921 4899 9949
4836 9948
$$
HOPPES/PJS000
WWUS53 KFGF 122245
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
545 PM CDT TUE JUN 12 2007
NDC005-095-122255-
/O.EXP.KFGF.SV.W.0050.000000T0000Z-070612T2245Z/
BENSON ND-TOWNER ND-
545 PM CDT TUE JUN 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BENSON AND
WESTERN TOWNER COUNTIES EXPIRED AT 545 PM CDT...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR HANSBORO...OR 46 MILES WEST OF LANGDON...
MOVING TO THE NORTH AT 35 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WAS ALLOWED TO EXPIRE AT 545 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING
FOR NORTHEAST NORTH DAKOTA.
LAT...LON 4818 9954 4812 9945 4900 9921 4899 9949
4836 9948
$$
HOPPES/PJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:44 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 12, 3:44 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 344 PM CDT TUE JUN 12 2007 .SHORT TERM... CONFIDENCE IN QPF AND TSTM LOCATION BEYOND ABOUT 6 HOURS IS QUITE LOW THRU FRIDAY. ATTM GOT TWO AREAS OF TSTMS. ONCE AREA THAT GOT GOING NORTHWEST OF BISMARCK TO MINOT AND THIS AREA IS UNDER GOOD DIFLUENCE ALOFT AND ON RIGHT REAR OF 80KT 250 MB JET AHEAD OF THE 500 MB SHORT WAVE OVER ALBERTA/SASK. OTHER AREA DEVELOPED NORTHWARD FROM NEBRASKA INTO CNTRL SD...MORE UNDER THE INFLUENCE OF THE 80KT JET EAST OF THE COLORADO UPPER LOW. AREA IN SD ALSO FORMED FROM MVC LEFT BY OVERNIGHT CONVECTION IN NEBRASKA AND NOT HANDLED BY 12Z MODELS WELL. WITH THE ABOVE IN MIND...SFC MAP SHOWS ONE SFC LOW NR MINOT AND THE OTHER IN SW SD/WRN NEBRASKA. BOTH OF THESE ARE HANDLED OK BY 12Z MODELS. DURING THE EVE MINOT LOW WILL LIFT NORTH-NORTHEAST INTO MANITOBA HELPING TO PUSH THE NRN EDGE OF THE FRONT EASTWARD INTO THE NRN VALLEY OVERNIGHT. SRN LOW WILL MOVE NORTHEAST INTO SD. GFS WANTS TO CONTINUE LARGE AREA OF RAIN WITH THIS LOW NORTHEASTWARD INTO CNTRL SD THIS EVE AND INTO A PART OF SE ND LATE TONIGHT AND EARLY WED. THIS IS PSBL LOOKING AT CURRENT PCPN PATTERN TO OUR SOUTHWEST...BUT THOUGH UPPER PATTERN OVER OUR AREA DOES NOT SEEM FAVORED BY CONTINUED MCS ACTIVITY LATE TONIGHT AND EARLY WED AS LOW LEVEL JET IS VERY WEAK AND EAST OF THE FCST AREA. SO...FOR PCPN WENT EXCLUSIVELY WITH HPC 6 HR GRIDDS....SHOWING BAND OF PCPN THIS EVE MOVING INTO CNTRL ND/DVL REGION FROM SD AND THEN SHIFTING EAST SLOWLY THRU WEDNESDAY. TOOK LIKELY POPS EASTWARD AS WELL. AS FOR FLASH FLOOD WATCH IDEAS...JUST NOT CLEAR ON THIS YET AS FAVORED AREAS FOR LARGE SCALE THUNDERSTORMS REMAIN OVER NW ND AND THEN IN SCNTRL SD INTO NE IN THIS PATTERN. PWATS ACTUALLY DRY OUT A BIT THIS EVE BEFORE MOISTENING UP TO ABOUT 1.3 OVERNIGHT. WITH LOW CONFIDENCE IN QPF PLACEMENT AND TIMING LET ANY IDEAS OF FFA FOR LATER SHIFTS TO COVER. MOST LOCATIONS HAVE HAD TIME TO RECOVER FROM LAST WEEKS RAIN. SVR POTENTIAL THERE FOR A FEW HOURS LATE AFTN/EARLY EVE IN DVL REGION BUT OVERALL WIDESPREAD CIRRUS SHIELD MOVING IN HAS HELD TEMPS IN CHECK SO INSTABILITY IS NOT AS GREAT AND THUS WOULD THINK SVR CHANCES DIMINISH AFTER THIS EVE. FRONT/SFC TROUGH WILL MOVE SLOWLY EASTWARD THRU THE VALLEY WED-THU BEFORE BASICALLY STALLING OUT THU FROM ERN SD INTO NCNTRL MN. SOME CONVECTION ALONG BOUNDARY LIKELY BUT BY THEN DYNAMICS FOR HVY STORMS HAVE PASSED...SO UNCLEAR WHAT TYPE OF PCPN AMTS WILL OCCUR. THINKING OVERALL 1-2 INCH TYPE AMTS MOST PLACES FROM THIS EVENT OVER 2 DAY PERIOD. A PRETTY STRONG UPPER LOW AND ACTUAL COLD FRONT IS PROGGED TO SWING EAST AND THRU AREA THU NIGHT OR FRIDAY (WITH CANADIAN SLOWER AND GFS FASTEST) SO UPPED SOME POPS THESE PERIODS. AGAIN TIMING IS A BIG ISSUE AS GFS WOULD HAVE PCPN EAST OF ND FRIDAY WHEREAS 12Z GEM WOULD HAVE BEST CHC FRIDAY IN ERN ND. DEPENDING ON TIMING AND CLOUDS/SUN COULD BE SOME SVR AS COLD POOL AT 500 MB WITH SYSTEM IS STRONGER FOR OUR AREA THAN CURRENT ONE. .LONG TERM (SAT-TUE)...ALL MODELS SHOW A SYSTEM TO PROPAGATE THROUGH THE FA DURING THE PERIOD. STILL SOME TIMING AND STRENGTH DIFFERENCES...BUT CONFIDENCE INCREASING. FOLLOWED HPC GUIDANCE FOR POPS WHICH RELIED HEAVILY ON MORE CONSISTENT ECMWF. TEMPERATURES LOOK TO REMAIN NEAR TO SLIGHTLY ABOVE NORMAL...MAYBE COOL A BIT BEHIND THE SYSTEM FOR EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL CONTINUE. BREEZY SOUTHERLY WINDS WILL GRADUALLY DIMINISH THIS EVENING AND THROUGH THE NIGHT. THUNDERSTORM/SHOWER CHANCES INCREASE FOR GFK/FAR BY 12Z. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/TG
Hazardous weather outlook, Jun 12, 6:55 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT TUE JUN 12 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 655 AM CDT TUE JUN 12 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKOTA AND EXTREME NORTHWEST MINNESOTA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT IN EASTERN NORTH DAKOTA. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM THREAT WILL SLOWLY SHIFT FROM EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA FOR WEDNESDAY AND THURSDAY. ALONG WITH THE THREAT FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL IS ALSO POSSIBLE. THE ACTIVE WEATHER PATTERN CONTINUES THROUGH THE WEEKEND. THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON THURSDAY NIGHT AND SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NG
In the hours before
Local storm report, Jun 12, 3:29 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
329 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 2 NE ROSEWOOD 48.21N 96.26W
06/09/2007 E0.75 INCH MARSHALL MN PUBLIC
0445 PM HAIL 4 N RED LAKE FALLS 47.94N 96.27W
06/09/2007 E1.00 INCH RED LAKE MN PUBLIC
FARMER REPORTED FOLLOWING HAIL-RELATED DAMAGE...
HEADLIGHTS ON VEHICLE BROKEN...DIMPLES ON PICK UP
TRUCK...BEAN FIELD CROP DAMAGE.
0450 PM HAIL THIEF RIVER FALLS 48.11N 96.18W
06/09/2007 E1.00 INCH PENNINGTON MN PUBLIC
0515 PM HAIL 7 E THIEF RIVER FALLS 48.11N 96.02W
06/09/2007 E1.75 INCH PENNINGTON MN PUBLIC
0530 PM HAIL 5 E PLUMMER 47.92N 95.93W
06/09/2007 E0.75 INCH RED LAKE MN PUBLIC
0545 PM HAIL 7 NW TRAIL 47.86N 95.81W
06/09/2007 E0.88 INCH POLK MN PUBLIC
DIME TO NICKEL SIZED HAIL NEAR THE POLK AND RED LAKE
COUNTY LINE.
0547 PM HAIL 2 NE OKLEE 47.86N 95.82W
06/09/2007 E0.88 INCH RED LAKE MN PUBLIC
DIME TO NICKEL SIZED HAIL NEAR THE POLK AND RED LAKE
COUNTY LINE.
&&
GGUSTNearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.